ZocdocAnswersI have had brown discharge for about 3 days now? Any idea what's going on?

Question

I have had brown discharge for about 3 days now? Any idea what's going on?

I missed 3 birth control pills in a row then had a period. Now two weeks later my breast have been feeling fuller and I have had the brown discharge for about 3 days. I have had some cramping to, I'm not to sure when to expect my next period since I did miss the three pills. Any ideas whats going on?

Answer

This is a good question. It is important for you to make an appointment with your primary care doctor or OB/GYN right away to have a full history and physical. Your doctor will likely perform a pelvic exam and take a urine sample to test for pregnancy and infection and possibly STDs as well. Depending on what your doctor discovers during your appointment, he or she may order additional testing such as a pelvic ultrasound. Your symptoms are suggestive of pregnancy, especially since you did not take your birth control correctly. You need to take your pill every day at the same time for it to be effective. You need to be tested immediately if you are sexually active. It is possible that you are having a miscarriage due to the brown discharge and cramping. You could also be experiencing a burst ovarian cyst or an ectopic pregnancy. Again, it is very important that you seek medical care as soon as possible to determine the cause of your symptoms as it could be dangerous to wait. Once you know what is causing your breast fullness, brown discharge, and cramping you can obtain appropriate treatment and relief of your symptoms.

This answer is for general informational purposes only and is not a substitute for professional medical advice.

If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.